When the symptoms of pericarditis, chest pain, arthritis, arthralgia, rash, and fever are seen, a drug-induced, systemic, lupus-like syndrome should be considered.
In the light of present findings, it was thought to be a lupus-like syndrome due to the use of sulphasalazine.
Approximately 50 drugs that may cause lupus-like syndrome have been reported since 1970.
The likelihood of developing a lupus-like syndrome
is elevated 8.
As of December 2006, Medline searches identified 92 cases of patients being treated with biologic drugs who developed a lupus-like syndrome after a mean 41 weeks of therapy, he said.
Lupus-Like Features in Patients Treated With Anti-TNF Drugs Antinuclear antibodies and anti-double-stranded DNA antibodies 94% Cutaneous manifestations 89% Musculoskeletal features 39% General manifestations 29% Note: Based on 92 patients who developed lupus-like syndrome while on anti-TNF drugs.
One patient died of a lupus-like syndrome
, (24) and the other (who had multifocal Kikuchi's disease) died of sudden heart failure 72 hours after a cervical lymph node biopsy was performed under local anesthesia.
, Quincke's edema, laryngitis and stomatitis occurred only in the antibodies to Tumor Necrosis Factor-alpha recipients (1 patient each).
Vascular complications of lupus nephritis and lupus-like syndromes